Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2006, 12:31 PM MDT for Bernalillo County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 12:31 PM MDT (18:31 UTC)
- Expired
- Aug 6, 2006, 2:30 PM MDT
- In force
- 119 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 33 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 061836
FFWABQ
NMC001-062030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1231 PM MDT SUN AUG 6 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 230 PM MDT
* AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM WITHIN THE NORTHEAST HEIGHTS
OF ALBUQUERQUE. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY
STATIONARY. ADDITIONAL STRONG STORMS WERE LOCATED OVER THE SANDIA
MOUNTAINS...PRODUCING LOCALLY HEAVY RAINS. EXPECT DISTANT RAINFALL
TO TRAVEL SEVERAL MILES...AFFECTING THE ALBUQUERQUE METRO AREA.
* LOCATIONS IMPACTED INCLUDE...
THE ALBUQUERQUE NORTHEAST HEIGHTS...
CEDAR CREST...
SANDIA PARK...
TIJERAS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3522 10656 3522 10639 3506 10632 3499 10641
3508 10655
$$
DPORTER1 follow-up statement
000
WGUS75 KABQ 061934
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
130 PM MDT SUN AUG 6 2006
NMC001-061940-
BERNALILLO-
130 PM MDT SUN AUG 6 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
BERNALILLO COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN HAS
ENDED BUT LIGHTER SHOWERS CONTINUE ALONG THE WESTERN SLOPES OF THE
SANDIA MOUNTAINS AND OVER SOME SECTIONS OF THE ALBUQUERQUE FOOTHILLS.
THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE DOWNSTREAM INTO EASTERN ALBUQUERQUE
AS ARROYOS AND DRAINAGE CHANNELS CARRY STRONG RUNOFF AWAY FROM THE
FLASH FLOOD AREA. THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL CONTINUE
UNTIL 215 PM ACROSS EASTERN ALBUQUERQUE AND EASTERN BERNALILLO COUNTY
WHILE THIS RUNOFF DIMINISHES.
LAT...LON 3522 10656 3522 10639 3506 10632 3499 10641
3508 10655
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:36 AM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 6, 10:36 AM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1036 AM MDT SUN AUG 6 2006 .UPDATE...FORECASTS ON TRACK AS WRITTEN WITH MINOR TOUCH UP AND TIMING ADJUSTMENTS FOR UPDATE AT 11 A.M. MDT. STILL EXPECTING HEAVIEST RAINFALL THIS AFTERNOON ALONG THETA E RIDGE AXIS FROM SOUTHWEST CATRON COUNTY NORTHEAST TO THE SANGRE DE CRISTO MOUNTAINS. WILL HOLD OFF ON FLASH FLOOD WATCH AS DYNAMIC TRIGGERS TO RELEASE INCH PLUS PRECIPITABLE WATERS ARE NOT WELL DEFINED SPATIALLY AND TIMING OF NORTHWESTBOUND SHORTWAVES INTERSECTING NORTH SOUTH ORIENTED MOISTURE PLUME ACROSS THE STATE IS NOT WELL DETERMINED. WILL BE BRACING FOR ANOTHER ROUND OF ADVISORY LEVEL FLOODING EVENTS THIS AFTERNOON AND WILL WATCH CAREFULLY TO SEE IF UPGRADE IS NEEDED. SHY/DPORTER. && .PREV UPDATE...748 AM MDT SUN AUG 6 2006...ANOTHER ACTIVE DAY OF CONVECTION TODAY...BEFORE A DOWNTICK IN CONVECTION ON MONDAY. THE MOISTURE PLUME WILL CONTINUE TO FAVOR CENTRAL AND WESTERN AREAS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. HIGH TEMPERATURES WILL ALSO REMAIN COOL ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN...BUT THEY/LL WARM A FEW DEGREES IN THE EAST...WHERE ONLY ISOLATED THUNDERSTORMS WILL DEVELOP. WATER VAPOR IMAGERY DEPICTS A SUBSIDENCE REGION OVER BIG BEND AND WEST TEXAS THAT WILL MOVE INTO THE EAST TODAY...INHIBIT MOST CLOUD COVER AND CONVECTION...AND ALLOW THE WARMING. THIS SUBSIDENT AREA IS LOCATED AHEAD OF AN EASTERLY WAVE APPROACHING FROM THE EAST TEXAS GULF COAST. SIGNIFICANT UNCERTAINTY EXISTS IN THE TRACK AND TIMING OF THIS SHORTWAVE...BUT GFS AND WRF GENERALLY AGREE THAT IT MAY MOVE INTO THE FORECAST AREA ON TUESDAY AND TUESDAY NIGHT. MONDAY...THE SUBSIDENT REGION AHEAD OF THE APPROACHING WAVE WILL PROVIDE A DOWNTICK IN CONVECTION CENTRAL AND EAST...WHICH MODELS HAVE BEEN ADVERTISING CONSISTENTLY FOR THE PAST FEW RUNS. IF GFS IS RIGHT...AND IT TENDS TO BE MORE ACCURATE WITH SYSTEMS OUT OF THE SOUTH THAN THE WRF...THEN TUESDAY SHOULD BRING AN UPTICK IN CONVECTION. SOME THUNDERSTORMS MAY AGAIN PRODUCE HEAVY RAIN AND LOCALIZED FLOODING TUESDAY AND TUESDAY NIGHT...PERHAPS ALONG AND SOUTH OF I-40 AND POSSIBLY ALONG AND EAST OF I-25. THROUGH THE END OF THE WORK WEEK...MODELS DEPICT THE PERSISTENCE OF THE MOISTURE PLUME OVER CENTRAL AND WESTERN NM. && .PREV DISCUSSION...251 AM MDT SUN AUG 6 2006...THROUGH MID MORNING...THE FAVORED LOCATIONS FOR HEAVY RAIN AND POTENTIAL FLOODING WILL BE TAOS...RIO ARRIBA...LOS ALAMOS...SANTA FE...SANDOVAL...BERNALILLO...EASTERN CIBOLA AND EASTERN MCKINLEY COUNTIES. EXPECT HIGH RUNOFF IN ALBUQUERQUE...RIO RANCHO AND THE SANDIA MOUNTAINS TO PERSIST THROUGH SUNRISE. NO CHANGES TO THE GRIDS YET THIS EVENING. FLASH FLOODING HAS TAKEN PRIORITY. WILL REVIEW THE FIRST 72 HOURS OF THE FORECAST AFTER FLOODING SUBSIDES...THEN UPDATE IF NEEDED. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25/46
Hazardous weather outlook, Aug 6, 6:00 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 6 2006 NMZ001>021-026-071200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ACROSS THE CENTRAL AND NORTH CENTRAL MOUNTAINS...RIO GRANDE VALLEY...NORTHWEST MOUNTAINS...WEST CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ON TUESDAY AFTERNOON AND EVENING ALONG AND SOUTH OF I-40...AS WELL AS IN THE NORTHEAST HIGHLANDS...NORTHERN MOUNTAINS AND THE UPPER RIO GRANDE VALLEY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 44
In the hours before
Local storm report, Aug 6, 8:09 AM MDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
809 AM MDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD RIO RANCHO 35.27N 106.66W
08/06/2006 SANDOVAL NM LAW ENFORCEMENT
SEVERAL HOUSES FLOODED. DITCH OVERFLOWING IN NEARBY
CORRALES. CARS FLOODED TO STEERING WHEEL IN CITY
INTERSECTIONS.
0200 AM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
08/06/2006 BERNALILLO NM LAW ENFORCEMENT
TWO FEET OF WATER IN THE INTERSECTION OF COORS AND PASEO
DEL NORTE. CARS FLOATING. INTERSECTION CLOSED.
&&
44Special weather statement, Aug 6, 12:04 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1204 PM MDT SUN AUG 6 2006 NMZ009-010-061830- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 1204 PM MDT SUN AUG 6 2006 ...STRONG THUNDERSTORM MOVING THROUGH THE NORTHEAST HEIGHTS OF ALBUQUERQUE... AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER OVER THE NORTHEAST HEIGHTS OF ALBUQUERQUE. MOVEMENT WAS NORTH TO NORTHWEST AT 5 MPH. HEAVY RAINS ARE ALSO EXPECTED FROM THIS THUNDERSTORM...WHICH MAY PRODUCE MINOR FLOODING IN LOW LYING AREAS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CARNUEL...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY AND SANDIA HEIGHTS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:21 AM MDT | Flash Flood Warning | ABQ | Sandoval | 119 min |
| Aug 6, 1:27 AM MDT | Flash Flood Warning | ABQ | Bernalillo | 3 hr |
| Aug 6, 5:46 PM MDT | Flash Flood Warning | ABQ | Sandoval | 89 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.